Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 5, NWS Anchorage, AK

February 2, 2007

NWS Anchorage, AK issued this high wind watch at Feb 2, 2007, 10:59 AM AKST. It took effect at Feb 3, 2007, 12:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 10:59 AM AKST (19:59 UTC)
In effect from
Feb 3, 2007, 12:00 PM AKST
Expired
Feb 3, 2007, 4:33 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 030059
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
359 PM AST FRI FEB 2 2007

AKZ187-031415-
/X.CON.PAFC.HW.W.0008.070203T0900Z-070204T0100Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
359 PM AST FRI FEB 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM AST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM AST SATURDAY. 

AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER FRONT
IS MOVING TOWARD THE CENTRAL ALEUTIANS TONIGHT. WINDS AHEAD OF THE
FRONT WILL REACH SPEEDS OF 75 MPH FROM MIDNIGHT TONIGHT THROUGH
SATURDAY AFTERNOON. WINDS WILL DIMINISH TO 40 TO 55 MPH AFTER THE
FRONT PASSES LATE SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ185-031415-
/X.NEW.PAFC.HW.A.0005.070203T2100Z-070204T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
359 PM AST FRI FEB 2 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER FRONT
WILL MOVE TO THE EASTERN ALEUTIAN ISLANDS SATURDAY. WINDS AHEAD OF
THE FRONT MAY REACH SPEEDS OF 75 MPH FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. WINDS WILL DIMINISH AFTER THE FRONT
PASSES SATURDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
1 follow-up statement
000 
WWAK72 PAFC 031333
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
433 AM AST SAT FEB 3 2007

AKZ185-040145-
/X.UPG.PAFC.HW.A.0005.070203T2100Z-070204T0600Z/
/X.EXB.PAFC.HW.W.0008.070203T2100Z-070204T0700Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
433 AM AST SAT FEB 3 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM AST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM AST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER
FRONT WILL MOVE TO THE EASTERN ALEUTIAN ISLANDS TODAY. WINDS AHEAD OF
THE FRONT WILL REACH SPEEDS OF 75 MPH FROM THIS AFTERNOON THROUGH
THIS EVENING. WINDS WILL DIMINISH AFTER THE FRONT PASSES TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ187-040145-
/X.EXT.PAFC.HW.W.0008.000000T0000Z-070204T0700Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
433 AM AST SAT FEB 3 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING. 

AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER
FRONT IS MOVING TOWARD THE CENTRAL ALEUTIANS THIS MORNING. EXPECT
SOUTHEAST WINDS TO 75 MPH TO CONTINUE THROUGH THIS EVENING. WINDS WILL
DIMINISH TO 40 TO 55 MPH AFTER THE FRONT PASSES EARLY THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 2, 12:00 AM AKST, 10 hours 59 minutes earlier.

Area forecast discussion, Feb 2, 12:00 AM AKST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI FEB 2 2007

.DISCUSSION...

...SUMMARY...
A WIDE REACHING LOW PRESSURE CENTERED NEAR THE PRIBILOF ISLANDS THIS
MORNING IS DOMINATING THE WEATHER ACROSS THE STATE TODAY. A
WEAKENING FRONT EXTENDS EAST FROM THE LOW ACROSS SOUTHWEST ALASKA
AND INTO THE NORTHERN GULF. AS THIS LOW MOVES NORTH INTO SIBERIA
LATE TONIGHT...A PATTERN CHANGE WILL SET UP FOR THE MAINLAND WITH
COOLER...BUT NOT COLD...OFFSHORE FLOW AND LITTLE PRECIPITATION WITH
FEWER CLOUDS. THE PATTERN WILL STAY CLOSE TO THE SAME FOR THE BERING
AND ALEUTIANS...WITH WARMER THAN NORMAL TEMPERATURES AND SIGNIFICANT
LOW PRESSURE SYSTEMS...THE NEXT ALREADY APPROACHING THE WESTERN
ALEUTIANS THIS MORNING.

...MODELS...
MODELS ARE IN FAIRLY GOOD AGREEMENT OVERALL. HOWEVER...THE MODELS
HAVE CHANGED PRETTY SIGNIFICANTLY FOR THE SHORT TERM FOR THE EAST.
FOR TODAY...ALL MODELS ARE NOW BUILDING HIGH PRESSURE INTO THE GULF
FURTHER WEST THAN PREVIOUSLY THOUGH...WHICH WILL LIKELY LEAD TO
DRIER WEATHER THAN PREVIOUSLY THOUGHT FOR KODIAK UP TO SOUTHCENTRAL
FOR TONIGHT AND SATURDAY. THIS FORECAST PACKAGE REFLECTS THIS CHANGE
IN THINKING. CONSIDERABLE UNCERTAINTY TODAY AND THIS EVENING AS WELL
FOR VALDEZ TO CORDOVA AND THE EASTERN PROGRESSION OF THE FRONT.
FRONT APPEARS TO BE WEAKENING AND GETTING SHEARED APART RATHER
QUICKLY...AND ALTHOUGH VALDEZ AND CORDOVA WILL SEE SOME
PRECIPITATION LATE TODAY AND TONIGHT...IT PROBABLY WILL NOT BE A
WHOLE LOT.

...MAINLAND ALASKA FORECAST...
A WEATHER FRONT ORIENTED SOUTHEAST TO NORTHWEST FROM THE NORTHERN
GULF TO THE KUSKOKWIM VALLEY IS BRINGING SOME PRECIPITATION AND
MOSTLY WIND...INCLUDING A GUST TO 87 MPH IN THE EVENING ALONG
TURNAGAIN ARM. THIS FRONT WILL DISSIPATE LATER TODAY OR TONIGHT AS
IT MOVES SLOWLY NORTHEAST. THE KENAI MOUNTAINS ARE GOBBLING UP
NEARLY ALL OF THE PRECIPITATION AND KEEPING MOST OF THE WESTERN
KENAI UP TO THE MAT VALLEY DRY. MOST OF THE PRECIPITATION TODAY WILL
BE OVER PRINCE WILLIAM SOUND AND THE EASTERN SIDE OF THE AK
RANGE...AND ALSO ALONG THE WEST COAST WEST OF BETHEL CLOSER TO THE
LOW OVER THE BERING. SOME SHOWERS MAY STICK AROUND TONIGHT...BUT
FEWER THAN PREVIOUSLY THOUGHT AS THE HIGH PRESSURE IN THE GULF
BUILDS IN FURTHER WEST THAN PREVIOUSLY THOUGHT...AS DISCUSSED IN THE
MODEL DISCUSSION. VERY QUIET WEATHER AND OFFSHORE FLOW TO SET UP FOR
THE MAINLAND FOR THE WEEKEND...LIKELY PERSISTING INTO ALL OF NEXT
WEEK. ABOUT THE ONLY PLACE TO POSSIBLY SEE PRECIPITATION WILL BE THE
ALASKA PENINSULA AND KODIAK ISLAND AS SYSTEMS GRAZE THE AREA IN
EASTERLY FLOW. TEMPERATURES WILL BE QUITE A BIT COOLER THAN THE
RECENT BALMY TEMPERATURES...BUT STILL WILL BE SLIGHTLY ABOVE NORMAL.
THE MAIN CHALLENGES FOR THE WEEKEND INTO NEXT WEEK WILL BE THE
STRENGTH OF VALLEY INVERSIONS AND ASSOCIATED LOW CLOUDS AND
FOG...AND ALSO THE LOCALIZED GUSTY OFFSHORE WINDS THROUGH CHANNELED
TERRAIN.

...BERING SEA/ALEUTIAN FORECAST...
THIS REGION WILL SEE THE ACTION FOR THE NEXT WEEK WITH SOME STRONG
AREAS OF LOW PRESSURE. A WEAKENING LOW NEAR THE PRIBILOFS TODAY WILL
MOVE INTO SIBERIA LATE TONIGHT WITH SOME SNOW SHOWERS AND RAIN
SHOWERS IN ITS WAKE THROUGH TONIGHT FOR THE CENTRAL TO EASTERN
BERING/ALEUTIANS. HOWEVER...A NEW LOW IS RAPIDLY INTENSIFYING
SOUTHWEST OF THE WESTERN ALEUTIANS TODAY. THIS LOW OR SOME COMPLEX
OF LOWS WILL IMPACT THE CENTRAL AND WESTERN ALEUTIANS AND CENTRAL
BERING BEGINNING IN EARNEST LATE TODAY AND LASTING INTO THE WEEKEND
AS THE LOW COMES TO A CRAWL OVER THE CENTRAL/WESTERN ALEUTIANS.
WIDESPREAD STORM FORCE WINDS CAN BE EXPECTED WITH THIS LOW...ALONG
WITH SIGNIFICANT RAIN AND SNOW. THIS LOW WILL GRADUALLY WEAKEN INTO
EARLY NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 121.
         HIGH WIND WARNING 187.
MARINE...STORM WARNINGS 170 172 176 410.
         GALE WARNINGS 150 155 160 165 171 175 179 180.

FOISY FEB 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:35 PM AKSTSmall Craft AdvisoryAFC24 hr
Feb 1, 11:00 PM AKSTGale WarningAFC5 days
Feb 1, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Feb 1, 11:00 PM AKSTSmall Craft AdvisoryAFC48 hr
Feb 1, 11:00 PM AKSTStorm WarningAFC48 hr
Feb 2, 12:05 AM AKSTHigh Wind WarningAFC53 hr
Feb 2, 3:10 AM AKSTSmall Craft AdvisoryAFC14 hr
Feb 2, 7:58 AM AKSTFlood WatchAFC56 hr
Feb 2, 11:00 AM AKSTGale WarningAFC4 days
Feb 2, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.